Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 153, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2008, 10:00 PM CDT for Upton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 10:00 PM CDT (03:00 UTC)
- Expired
- Jun 5, 2008, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6049 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:14 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 5, 8:14 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
814 PM CDT THU JUN 5 2008
.UPDATE...
WE HAVE UPDATED THE FORECAST TO REFLECT THE ISSUANCE OF TORNADO
WATCH NUMBER 468 IN EFFECT UNTIL 3 AM CDT FOR SCURRY COUNTY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 8 PM CDT /7 PM MDT/ TO 10 PM CDT /9 PM
MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 PM TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
06/21Hazardous weather outlook, Jun 5, 1:31 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CDT THU JUN 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 131 PM CDT THU JUN 5 2008 /1231 PM MDT THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST NEW MEXICO AND ALL OF WEST TEXAS EXCEPT FOR TERRELL COUNTY. VERY WINDY AND DRY CONDITIONS WILL LEAD TO THIS DANGEROUS FIRE WEATHER SITUATION. A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM CDT FOR THESE AREAS. A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM MDT FOR THE GUADALUPE MOUNTAINS AS STRONG WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED. WINDY CONDITIONS ARE ALSO POSSIBLE ACROSS THE PERMIAN BASIN...DAVIS MOUNTAINS...UPPER TRANS PECOS...VAN HORN AREA...AND SOUTHEAST NEW MEXICO AS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED ACROSS THESE AREAS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE EXTREME EASTERN PERMIAN BASIN...EAST OF A LAMESA TO MIDLAND LINE. IF THUNDERSTORMS CAN FORM THEY WILL BE CAPABLE OF BECOMING STRONG WITH THE CHANCE OF PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 7:03 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT THU JUN 5 2008 TXZ047-048-060030- SCURRY-BORDEN- 703 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY AND SOUTHEASTERN BORDEN COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTHEAST OF LAKE J.B. THOMAS AT 703 PM CDT...MOVING NORTHEAST AT 40 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 5, 7:33 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 PM CDT THU JUN 5 2008 TXZ052-053-063-060100- HOWARD-MITCHELL-GLASSCOCK- 733 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN GLASSCOCK... SOUTHEASTERN HOWARD AND WESTERN MITCHELL COUNTIES. AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR FORSAN...MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...STRONG WIND GUSTS NEAR 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 5, 8:01 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT THU JUN 5 2008 TXZ048-060130- SCURRY- 801 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF SNYDER AT 801 PM CDT...MOVING NORTHEAST AT 55 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR WEST TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jun 5, 9:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 947 PM CDT THU JUN 5 2008 TXZ069-070-060315- UPTON-REAGAN- 947 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN UPTON AND SOUTHWESTERN REAGAN COUNTIES. AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED NEAR AND EAST OF MCCAMEY IN SOUTHERN UPTON COUNTY. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO SEEK SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 35 min |
| Jun 5, 8:48 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 42 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 47 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.